MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TAC083115A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Clinical Endoleak (4843)
Date of Event 09/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A.4.Patient weight: this information has been requested but has not yet been provided to gore.B.7.Other relevant history, including preexisting medical conditions: this information has been requested but has not yet been provided to gore.D.4.Device information: as the device lot/serial number has been requested but has not yet been provided to gore, device information remains unknown.D.6a.If implanted, give date: this information has been requested but has not yet been provided to gore.D.10.Concomitant medical products and therapy dates: this information has been requested but has not yet been provided to gore.H.4.Device manufacture date: as the device lot/serial number has been requested but has not yet been provided to gore, the device manufacture date remains unknown.H.6.Type of investigation: code b22 - as the device lot/serial number has been requested but has not yet been provided to gore, no device history record review was able to be completed.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On an unknown date, the patient underwent endovascular treatment of a penetrating aortic ulcer using gore® tag® thoracic branch endoprostheses (tbe).A tbe aortic component and side branch device were implanted.On (b)(6) 2023, a reintervention was performed and a tbe aortic extender component was implanted to treat a proximal type i endoleak.
 
Additional Manufacturer Narrative
A.4.Patient weight: added.B.5.Event description: information added.B.7.Other relevant history, including preexisting medical conditions: added.D.4.Device information: added.D.6a.If implanted, give date: added.D.10.Concomitant medical products and therapy dates: this information was requested but remains unavailable.H.4.Device manufacture date: updated.H.6.Investigation findings for analysis of production records: code c19 - the review of the manufacturing paperwork verified that the lots involved in this event met all pre-release specifications.H.6.Type of investigation: code b15 added.H.6.Type of investigation: code b15 - images were provided, and an imaging evaluation was performed.H.6.Investigation findings for imaging evaluation: code c19 added.H.6.Investigation findings for imaging evaluation: code c19 - the imaging evaluation, performed by a clinical imaging specialist, found the following: cta dated september 15, 2023, shows the proximal end of the graft just proximal to the patient's left subclavian artery.There is a lack of wall apposition with possible contrast outside of the graft.The finding of lack of proximal device apposition in the seal zone is a factor associated with increased risk of proximal type i endoleak.Contrast cannot be confirmed with only an arterial phase; non-contrast and delay phase are not available to assess.Cta dated september 17, 2023, shows the proximal end of the graft just distal to the patient's left common carotid artery.This is consistent with the reported reintervention and implant of a tbe aortic extender.There still appears to be a lack of wall apposition with possible contrast outside of the graft.Again, not able to confirm with only an arterial phase.There is also an air-like density visible within the aorta.H.6.Investigation conclusions: code d12 added.According to the gore® tag® thoracic branch endoprosthesis instructions for use, potential adverse events and complications that may occur with the use of the gore® tag® thoracic branch endoprosthesis include, but are not limited to, endoleak, aortic expansion (e.G., aneurysm, false lumen, landing zone, lesion), and reoperation.H.6.Medical device problem code: code a26 updated to code a0101.H.6.Type of investigation: code b22 updated to code b14.H.6.Investigation findings for analysis of production records: code c20 updated to code c19.H.6.Investigation findings for communication/interviews: code c21 updated to code c19.H.6.Investigation conclusions: code d16 updated to code d15.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular treatment of a thoracic aortic aneurysm at the level of the left subclavian artery with a comorbid penetrating aortic ulcer.Treatment was performed using gore® tag® thoracic branch endoprostheses (tbe).It was noted that the patient's pathology was highly concerning and suspected to be vulnerable to imminent rupture.The patient's anatomy reportedly appeared favorable for tbe placement, and a tbe aortic component and side branch device were implanted.A final angio run was performed and it was reported that the lesion appeared sealed.Following the index procedure, it was reported that the patient's pain had improved, but had not completely resolved.However, since there was improvement, the patient was discharged.On an unknown date, on or around (b)(6) 2023, the patient presented with severe pain.A cta was performed and a suspected proximal type i endoleak was observed.On (b)(6) 2023, a reintervention was performed and a tbe aortic extender component was implanted to treat the proximal type i endoleak.There were no reported issues during the case and a final angio run appeared to show successful treatment of the endoleak.
 
Event or Problem Description
It was noted that the patient's pathology was highly concerning and suspected to be vulnerable to imminent rupture.It was further suspected that the lesion may be mycotic.Pre-existing infection was confirmed upon review of imaging at a later date.
 
Additional Manufacturer Narrative
B.4.Additional event description added.H.6.Health effect - clinical code: code e1002 added.H.6.Investigation conclusions: codes d15 and d12 remain unchanged.According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), potential adverse events and complications that may occur with the use of the gore® tag® thoracic branch endoprosthesis include, but are not limited to, endoleak, aortic expansion (e.G., aneurysm, false lumen, landing zone, lesion), and reoperation.Additionally, the ifu states that the safety and effectiveness of the gore® tag® thoracic branch endoprosthesis has not been evaluated in patient conditions including, but not limited to, mycotic aneurysms.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jenna lopez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17873766
Report Number2017233-2023-04319
Device Sequence Number7381462
Product Code MIH
UDI-Device Identifier00733132654079
UDI-Public00733132654079
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Catalogue NumberTAC083115A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer11/14/2023
01/16/2024
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date12/13/2023
01/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight76 KG